MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A supplemental report will be submitted upon completion.
 
Event or Problem Description
It is alleged that an advance 35 lp low profile balloon catheter was being used during a procedure involving a severely calcified lesion in the patient's left sfa when the balloon ruptured.The balloon was advanced via ipsilateral approach from the patient's left cfa following a wire guide.It was during the dilation that the balloon ruptured at 10 atm of pressure, which lies within the nominal, or recommended, pressure provided in the ifu.There was no unintended section of the device remaining inside of the patient.It was unknown as to what direction the balloon ruptured.The device will not be returned as it has been discarded by the customer.It is not known what type of contrast or mix of contrast to saline was used to inflate the balloon.The procedure was completed successfully with the another manufacturer's device.No adverse event have been reported regarding this instance.
 
Additional Manufacturer Narrative
Corrected information: report source: foreign, user facility, company representative.Investigation - evaluation: a review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), specifications, quality control, and inspection of the unused product from the same lot was conducted during the investigation.The complaint device was not returned; therefore no physical examination could be performed.An unused, sealed advance 35lp low profile balloon catheter was evaluated from lot 5611922.The device measured within specifications.No non-conformities were noted.Catheter was smooth, clean and not damaged.Balloon had no surface defects.Balloon burst at 23atm.A document-based investigation was performed.The device history record for lot 5611922 was reviewed and noted one nonconforming event that may contribute to this failure mode.There was one other reported complaints for this lot number, not related to the same failure mode.Per the physician, "i think this rupture occurred because the target lesion was a severely calcified one." the ifu states, ""the balloon is manufactured from an extra-thinwall, high-strength, minimally-compliant material.Particular care should be taken in handling the balloon to prevent damage." based upon the information provided, the characteristics displayed and no returned product.The root cause was determined to be related to human anatomy.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6745551
Report Number1820334-2017-02037
Device Sequence Number771642
Product Code DQY
UDI-Device Identifier10827002523354
UDI-Public(01)10827002523354(17)180128(10)5611922
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPTA5-35-80-4-12.0
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/12/2017
Supplement Date Received by Manufacturer10/11/2017
Initial Report FDA Received Date07/26/2017
Supplement Report FDA Received Date10/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1